Bifurcations of periodic solutions of delay differential equations. (English) Zbl 1027.34081

The author extends the method of J. L. Kaplan and J. A. Yorke [J. Differ. Equations 23, 293-314 (1977; Zbl 0307.34070)] to prove the existence of periodic solutions with certain period in scalar delay differential equations of the type \(\dot x(t)= F(x(t), x(t-r), x(t-2r))\), where \(F\) satisfies the relation \(F(x,y,-x)=-F(-x,-y,x)\). For \(F\) depending on parameters, the paper gives conditions under which Hopf and saddle-node bifurcations of periodic solutions occur. Moreover, the author provides examples showing that Hopf and saddle-node bifurcations often occur infinitely many times.


34K18 Bifurcation theory of functional-differential equations
34K13 Periodic solutions to functional-differential equations


Zbl 0307.34070
Full Text: DOI


[1] Chen, Y., The existence of periodic solutions of the equation \(ẋ(t)=−f(x(t),x(t−τ))\), J. math. anal. appl., 163, 227-237, (1993) · Zbl 0755.34063
[2] P. Dormayer, A.F. Ivanor, Symmetric periodic solutions of a delay differential equation, in: Dynamical Systems and Differential Equations, Vol. 1 (1998) (added volume to Discrete Continuous Dyn. Systems), Southwest Missouri State University, Springfield, pp. 220-230. · Zbl 1304.34119
[3] Ge, W., Existence of many and infinitely many periodic solutions for some types of differential delay equations, J. Beijing inst. technol., 1, 5-14, (1993) · Zbl 0807.34083
[4] Gopalsamy, K.; Li, J.; He, X., On the construction of kaplan – yorke type for some differential delay equations, Appl. anal., 59, 65-80, (1995) · Zbl 0845.34073
[5] Guckenheimer, J.; Holmes, P., Nonlinear oscillations, dynamical systems and bifurcation of vector fields, (1983), Springer Berlin, New York · Zbl 0515.34001
[6] Hale, J., Theory of functional differential equations, (1977), Springer Berlin, New York
[7] M. Han, On the existence of symmetric periodic solutions of a differential difference equation, Differential Equations and Control Theory, Lecture Notes in Pure and Applied Math. Series, Vol. 176, Marcel Dekker, New York, 1995, pp. 73-77.
[8] Jones, G.S., Periodic motions in Banach space and application to functional differential equations, Contrib. differential equations, 3, 75-106, (1964)
[9] Kaplan, J.; Yorke, J., Ordinary differential equations which yield periodic solutions of differential delay equations, J. math. anal. appl., 48, 317-324, (1974) · Zbl 0293.34102
[10] Kaplan, J.; Yorke, J., On the nonlinear differential delay equation \(ẋ(t)=−f(x(t),x(t−1))\), J. differential equations, 23, 293-314, (1977) · Zbl 0307.34070
[11] Saupe, D., Global bifurcation of periodic solutions to some autonomous differential delay equations, Appl. math. math. comput., 13, 185-211, (1983) · Zbl 0522.34067
[12] Wang, K., On the existence of nontrivial periodic solutions of differential difference equations, Chinese ann. math., 11B, 438-444, (1990) · Zbl 0729.34047
[13] Wen, L., The existence of periodic solutions for a class of differential difference equations, Chinese ann. math., 10A, 289-294, (1989)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.